MAUDE Adverse Event Report: MALLINCKRODT MEDICAL SHILEY; TUBE TRACHEOSTOMY AND TUBE CUFF

MALLINCKRODT MEDICAL SHILEY; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 60XLTCD
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code Unintended Extubation (4564)
Date of Event 07/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D10 concomitant products: 60xltcd, 60xltcd 6.0mm xlt trach cuff dist x1 (lot#unknown); 60xltcd, 60xltcd 6.0mm xlt trach cuff dist x1 (lot#unknown).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, at approximately 1300, the ventilator alarmed and noticed that the pressure was not holding and volume was low.Assessment revealed a "ruptured" cuff, which was confirmed with a leak test.The next emergency track change was done at approximately 1620.The second tube was inserted and also began to lose air.The same thing happened on the third tube.Switched to proximal trach tube, and the patient tolerated it well.

Brand Name
SHILEY
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
MALLINCKRODT MEDICAL
cornamaddy
athlone 3810
EI  3810
Manufacturer (Section G)
MALLINCKRODT MEDICAL
cornamaddy
athlone 3810
EI   3810
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key20113910
Report Number8020889-2024-00168
Device Sequence Number7349874
Product Code JOH
UDI-Device Identifier20884522028193
UDI-Public20884522028193
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K051416
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number60XLTCD
Device Catalogue Number60XLTCD
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2024
Initial Report FDA Received Date08/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Patient Age76 YR
Patient SexUnknown
Patient EthnicityNon Hispanic
Patient RaceWhite